Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Infarcts, loss of vision, speech problems. On ecosprin medication. MRI shows minor infarct, no bleeding. Does taking ecosprin have side effects?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2001
Answered : 502 Questions
Question
My father aged 76 years with no medical history of Heart or BP or Diabeties had a Infarct in May 2011 wherein he had speech problem and recovered well with Ecosprin 75 one tab and Clinaxone P 2 tab daily. He then again had a Infarct in Eye September 2011 and lost vision about 25% but continued with same medicine. YEsterday 16.12.11he fell down with no injuries but MRI revealed a minor infarct with no bleeding. Doctor has prescribed to continue with old medicines only chanaged Ecosprin to 150mg. My question does Ecosprin 150 will have any adverse effects and what precautions I should take.
Posted Wed, 11 Apr 2012 in Brain and Spine
 
 
Answered by Dr. Shiva Kumar R 17 hours later
Hello

Thanks for the query.

Regarding occurrence of recurrence stroke without risk factors like diabetes, HTN and cardiac problems is a challenging problem. One has to rule out if there is stenosis of the carotid arteries which supply the brain. Very rarely can vasculitis occur in the brain in this age and needs consideration because of absence of vascular risk factors. Other possibility can be cerebral amyloid angiopathy.

So I personally feel he requires 150 mg of Ecospirin. However, today’s research indicates that a move toward individualizing the dosing of prescription agents is warranted and it can happen only after physical consultation / Your doctor will know about these drugs. If this does not work you need to add another anti-platelet medicine to ecospirin. He also needs a medicine called Statin to reduce further strokes in the future. Please discuss about these with his treating doctor.

I am sorry you are dealing with this frustrating concern. The bottom line is that you need to talk to your Stroke specialist about the problem of recurrent stroke and investigate him further for the cause. Till then continue on Ecospirin and Statins. Ecospirin can only cause minor side effects like gastritis.

I thank you again for the query. I hope you found my response to be helpful and informative. I you have any additional concerns I would be happy to address them.

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Follow-up: Infarcts, loss of vision, speech problems. On ecosprin medication. MRI shows minor infarct, no bleeding. Does taking ecosprin have side effects? 3 hours later
Dear Dr ,

Thanks for the reply. We will continue with existing medice but he feels weak in right leg and speech also not clear but we can understand what he says what time will the recovery take and what exeercise he should do in first week and trhereafter. Any special care I have to take during this time.

Regards

XXXXXXX
 
 
Answered by Dr. Shiva Kumar R 9 hours later
Hello and Thanks for the query

Regarding the recovery of the weakness and the speech, a good speech therapy and physio will on average take 2-3 months for recovery. Extent of recovery depends on several factors and only time will tell us. So till then continue his current medicines, subject him to speech and physiotherapy and be in touch with your Stroke specialist for preventing future strokes.

Regards,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Follow-up: Infarcts, loss of vision, speech problems. On ecosprin medication. MRI shows minor infarct, no bleeding. Does taking ecosprin have side effects? 11 hours later
Thanks Dr. Even though I am in touch with Dr on regular basis still he had strokes 3 times in last 8 months let me know if I can give oil massage on right affected leg and is it OK if he sleeps on his own in right side since the right side will be pressed for longer time. Any tests I should do regularly.

Regards

XXXXXXX
 
 
Answered by Dr. Shiva Kumar R 4 hours later
Hi,

Thanks for the query

There is no problem in trying oil massage for the affected side. Ask him to change sleep position once in while to avoid pressure sores. He only requires regular visits to the doctor for checking his BP, sugars and cholesterol.

I hope I have answered your query. Please accept my answer if you have no follow up queries.

Regards

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor